Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Kansas City, MO

April 7, 2021Grundy County, Missouri

NWS Kansas City, MO issued this special weather statement at Apr 7, 2021, 11:39 AM CDT for Grundy County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2021, 11:39 AM CDT (16:39 UTC)
Expired
Apr 7, 2021, 12:15 PM CDT
In force
36 min
Issued by
NWS Kansas City, MO

County Grundy County, MO

The radar

The Pleasant Hill radar (KEAX), 169 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 4.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2021-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2021-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-337 J/kg
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

249 
WWUS83 KEAX 071639
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1139 AM CDT Wed Apr 7 2021
 
MOZ006-015-016-071715-
Grundy MO-Mercer MO-Sullivan MO-
1139 AM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRUNDY...
SOUTHEASTERN MERCER AND NORTHWESTERN SULLIVAN COUNTIES UNTIL 1215 PM
CDT...

At 1139 AM CDT, Doppler radar was tracking a strong thunderstorm near
Trenton, moving northeast at 30 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Spickard, Tindall, Harris and Osgood. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4008 9346 4014 9361 4037 9356 4031 9318
TIME...MOT...LOC 1639Z 215DEG 27KT 4014 9352 

$$

CDB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Apr 7, 6:30 AM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, Apr 7, 6:30 AM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
630 AM CDT Wed Apr 7 2021

.Discussion...
Issued at 311 AM CDT WED APR 7 2021

Key Message:

1) Thunderstorms expected early this morning, with chances
continuing for eastern sections later today. A few storms late
this morning into the afternoon may be strong to severe.

As of early this morning, a weakening cluster of thunderstorms was
moving across northeast Kansas into northwest Missouri. A cold pool
was proceeding the cluster, with a gradual reduction in overall
intensity of the cluster per radar trends. Wind speeds associated
with the cluster have been in the 30-35 mph range, with updraft
heights rather anemic, with hail to the size of peas the primary
threat over the past couple hours. At this time, do not anticipate
an uptick with this specific convection in the short-term. The
bigger threat for strong to marginally severe weather will be with
any updraft ahead of the cold pool in the warm sector, where
initial updrafts will have a short window for large hail.
Otherwise, periods of moderate rain are expected, especially
within a zone just south of the KC Metro where thunderstorms have
tended to orient more west-east, allowing for some training to
occur.

Attention then turns to a 16-22Z window later today as another round
of conditional thunderstorm development is possible along and ahead
of a cold front sweeping through west to east across the CWA.
Uncertainty remains to the degree of destabilization in the wake of
the ongoing convection. If cloud debris and warm sector showers can
remain minimal, then a combination of instability and dynamics may
yield a threat for severe weather, mainly across northeast and
central Missouri.

Upper trough is projected to occlude and be nearly vertically
stacked over the Missouri River by late Thursday. With its TROWAL-
like placement, CWA will reside within a cloudy/cool zone, with high
temperatures in the 50s for most locations, and periodic light
showers. The upper low is anticipated to shift northeastward in
response to the next shortwave trough dropping into the
northern/central Plains, leaving our CWA in a period of shortwave
ridging on Friday. This should spell a nicer day with highs back in
the mid 60s to middle 70s and mostly sunny skies. The aforementioned
next trough moves through Friday night into Saturday morning,
bringing increased cloud cover and light scattered showers, along
with another cool down with highs in the upper 50s to lower 60s. The
rollercoaster temps bounce back for Sunday before once again falling
on Monday.

&&

.Aviation...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 621 AM CDT WED APR 7 2021

VFR conditions currently in the wake of departing thunderstorm
cluster, with the wind field augmented from the outflow influence.
Expect MVFR cigs and southeasterly winds to return by mid-morning
with slight chances for scattered showers. Cold front moves
through terminals by midday with one final round of scattered
thunderstorms, with drier conditions and a wind shift upon the
frontal passage. Lower ceilings and showers return overnight.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Blair
Aviation...Blair
Hazardous weather outlook, Apr 7, 5:07 AM CDT, 6 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
507 AM CDT Wed Apr 7 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
507 AM CDT Wed Apr 7 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 First round of storms are expected to move out of the area
completely by 6am. By midday, another round of strong to severe
storms are possible. Strong wind gusts and large hail are the main
threats, with the tornado risk low at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Rain is expected to continue through early Thursday, with another
chance for rain to arrive Friday night.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Apr 7, 6:33 AM CDT, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
633 AM CDT Wed Apr 7 2021

MOZ046-071200-
Cooper MO-
633 AM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COOPER COUNTY UNTIL 700
AM CDT...

At 633 AM CDT, Doppler radar was tracking a strong thunderstorm near
Boonville, moving northeast at 50 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Boonville, Prairie Home and Wooldridge.

This includes Interstate 70 in Missouri between mile markers 101 and
114.

LAT...LON 3868 9262 3869 9278 3897 9280 3898 9270
      3898 9263 3897 9261 3897 9256 3892 9250
TIME...MOT...LOC 1133Z 235DEG 44KT 3889 9267

Blair
Special weather statement, Apr 7, 11:24 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1124 AM CDT Wed Apr 7 2021

MOZ005-006-071700-
Mercer MO-Harrison MO-
1124 AM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MERCER AND
SOUTHEASTERN HARRISON COUNTIES UNTIL NOON CDT...

At 1124 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gilman City, or 7 miles southeast of Bethany, moving north at 30 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Mount Moriah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4040 9366 4014 9384 4016 9398 4046 9390
TIME...MOT...LOC 1624Z 201DEG 27KT 4022 9391

CDB
Special weather statement, Apr 7, 11:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1139 AM CDT Wed Apr 7 2021

MOZ006-015-016-071715-
Grundy MO-Mercer MO-Sullivan MO-
1139 AM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRUNDY...
SOUTHEASTERN MERCER AND NORTHWESTERN SULLIVAN COUNTIES UNTIL 1215 PM
CDT...

At 1139 AM CDT, Doppler radar was tracking a strong thunderstorm near
Trenton, moving northeast at 30 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Spickard, Tindall, Harris and Osgood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4008 9346 4014 9361 4037 9356 4031 9318
TIME...MOT...LOC 1639Z 215DEG 27KT 4014 9352

CDB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 6:33 AM CDTSpecial Weather StatementEAXCooper27 min
Apr 7, 11:24 AM CDTSpecial Weather StatementEAXHarrison36 min
Apr 7, 12:31 PM CDTSpecial Weather StatementEAXDeKalb29 min
Apr 7, 1:16 PM CDTSpecial Weather StatementEAXHenry29 min
Apr 7, 1:21 PM CDTSpecial Weather StatementEAXWorth24 min
Apr 7, 1:40 PM CDTSpecial Weather StatementEAXHenry35 min
Apr 7, 2:49 PM CDTSevere Thunderstorm WarningEAXPettis26 min
Apr 7, 3:09 PM CDTSevere Thunderstorm WarningEAXCooper, Pettis23 min
Apr 7, 3:34 PM CDTSpecial Weather StatementEAXHoward26 min
Apr 7, 4:39 PM CDTSpecial Weather StatementEAXAdair, Macon51 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.